Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 204, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 22, 2008, 2:48 PM CDT for Washington County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2008, 2:48 PM CDT (19:48 UTC)
- Expired
- Apr 22, 2008, 3:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2654 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 11:34 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 22, 11:34 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1134 AM CDT TUE APR 22 2008 .UPDATE... && .DISCUSSION... WITH A WEAK COLD FRONT HAVING MOVED SOUTH OF INTERSTATE 44 THIS MORNING... HAVE OPTED TO SLIGHTLY LOWER FORECAST MAXIMUM TEMPS NORTH OF THE FRONT. HOWEVER... THE LAST COUPLE FRAMES OF VISIBLE SATELLITE SHOW CLEARING BEGINNING TO WORK ITS WAY DOWN FROM THE NORTH. IF SKIES CLEAR OUT TOO EARLY... TEMPS WILL WARM QUICKLY... EVEN BEHIND THE FRONT. CURRENT THINKING IS THAT CLOUDS WILL HOLD ON LONG ENOUGH TO JUSTIFY LOWER MAXES. && .PREV DISCUSSION... /ISSUED 1020 AM CDT TUE APR 22 2008/ UPDATE... DISCUSSION... A STATIONARY FRONT JUST NORTH OF THE AREA BEGAN TO PUSH SOUTHWARD JUST AFTER SUNRISE THIS MORNING. SHOWERS AND THUNDERSTORMS DEVELOPED ALONG THE FRONT AND HAVE BECOME MORE NUMEROUS. STORMS HAVE BEEN PRODUCING HEAVY RAINFALL AND SMALL HAIL... WITH SOME STORMS PUSHING SEVERE LIMITS. WITH A VERY MOIST AIRMASS IN PLACE ACROSS THE AREA... INSTABILITY WILL CONTINUE TO INCREASE DURING THE DAY... THIS WILL PRODUCE AN INCREASING THREAT FOR SEVERE STORMS. HAVE UPDATED ALL PRODUCTS TO REFLECT AN INCREASE IN POPS AND SEVERE POTENTIAL...MAINLY ALONG AND SOUTH OF THE FRONT. PREV DISCUSSION... /ISSUED 411 AM CDT TUE APR 22 2008/ DISCUSSION... COLD FRONT STRETCHING FROM NE KANSAS INTO NW OKLAHOMA AND IS IN NO HURRY TO PUSH SOUTH THIS MORNING. THUS FAR CONVECTION HAS REMAINED CLOSER TO THE NOSE OF LOW LEVEL JET TO OUR NORTH. DOES NOT APPEAR TO BE MUCH SUPPORT TO MOVE THE FRONT SOUTH AND PRESSURE RISES HAVE BEEN CONCENTRATED OVER THE HIGH PLAINS. THUS IT APPEARS THE FRONT WILL ONLY MAKE A MODEST PUSH INTO NE OKLAHOMA LATER TODAY BEFORE WASHING OUT. OVERALL PRECIP CHANCES NOT TERRIBLY HIGH ACROSS THE AREA TODAY OR TONIGHT AND WILL CONTINUE WITH LOW CHANCE POPS AS 00Z NUMERICAL GUIDANCE SUGGESTS. THUNDERSTORM CHANCES INCREASE WEDNESDAY AND ESPECIALLY WED NIGHT AS A SIGNIFICANT PIECE OF UPPER LEVEL ENERGY EJECTS OFF THE BROAD WESTERN U.S. UPPER TROUGH. LOCALLY HEAVY RAINFALL MAY BE MORE OF AN ISSUE THAN SEVERE WEATHER DURING THIS TIME AS FORECAST INSTABILITY IS NOT OVERLY IMPRESSIVE. CLOUDS SHOULD KEEP TEMPS DOWN SLIGHTLY ON WEDNESDAY AS WELL. ONCE THIS WAVE OF PRECIP PASSES THROUGH BY THU AFTERNOON...VERY WARM TEMPS POSSIBLE IF ENOUGH BREAKS IN THE CLOUDS. ADDITIONAL STORMS POSSIBLE LATE THU NIGHT INTO FRIDAY AS THE WESTERN TROUGH PROGRESSES EAST AND PUSHES COLD FRONT THROUGH THE AREA. COOLER AND DRY AIR WILL SPREAD OVER THE AREA EARLY THIS WEEKEND WITH SOME CHILLY MORNING LOWS POSSIBLE. STILL MUCH UNCERTAINTY WITH THE UPPER PATTERN EARLY NEXT WEEK AS GFS STILL INSISTS ON CUTTING OFF A LOW SOMEWHERE IN THE VICINITY AND KEEPS AT LEAST SOME CHANCE OF PRECIP FOR NEXT SEVERAL DAYS...WHILE ECMWF FAVORS A DRY BUT COOL PATTERN WITH NW FLOW INDUCED BY DEEP LOW IN THE GREAT LAKES AREA. WILL CONTINUE TO SIDE WITH THIS SOLUTION AND KEEP MONDAY FORECAST DRY AND COOLER THAN MEX GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 61 78 65 / 20 20 50 80 FSM 83 63 81 63 / 80 20 50 80 MLC 81 64 80 64 / 30 20 50 80 BVO 74 59 78 64 / 20 20 50 70 FYV 79 58 78 62 / 80 20 50 80 BYV 75 58 78 61 / 80 20 40 70 MKO 81 62 79 64 / 30 20 50 80 MIO 76 58 79 63 / 30 20 50 70 F10 81 63 78 64 / 20 20 50 80 HHW 83 66 81 65 / 30 30 50 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....99
Hazardous weather outlook, Apr 22, 10:02 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1002 AM CDT TUE APR 22 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 954 AM CDT TUE APR 22 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... A FRONTAL BOUNDARY CONTINUES TO MOVE SOUTHWARD ACROSS THE REGION THIS MORNING. THUNDERSTORMS HAVE DEVELOPED IN VERY MOIST AND UNSTABLE AIR. SLOW MOVING STORMS WITH HEAVY RAINFALL AND SMALL HAIL HAVE BECOME QUITE NUMEROUS. THUNDERSTORMS WILL CONTINUE ALONG THE FRONT WITH A FEW STORMS REACHING SEVERE LIMITS. THE LIKELIHOOD OF SEVERE STORMS WILL INCREASE DURING THE DAY AS INSTABILITY INCREASES WITH DIURNAL HEATING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL RETURN NORTH AS A WARM FRONT WEDNESDAY AND WEDNESDAY NIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES OUR AREA FROM THE WEST. THUNDERSTORMS WILL BECOME MORE WIDESPREAD WEDNESDAY THROUGH THURSDAY IN ASSOCIATION WITH THE FRONT AND UPPER LEVEL DISTURBANCE. THESE STORMS WILL POSE BOTH A SEVERE WEATHER AND HEAVY RAINFALL THREAT. A COLD FRONT WILL MOVE ACROSS THE AREA FRIDAY CONTINUING THE CHANCE OF THUNDERSTORMS. ONCE AGAIN...A FEW OF THESE STORMS MAY BE SEVERE BUT A WIDESPREAD SEVERE WEATHER OUTBREAK DOES NOT APPEAR LIKELY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 22, 11:00 AM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1100 AM CDT TUE APR 22 2008
ARZ001-010-011-221630-
BENTON AR-MADISON AR-WASHINGTON AR-
1100 AM CDT TUE APR 22 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WASHINGTON...SOUTHEASTERN BENTON AND MADISON
AT 1100 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM AURORA TO WEST FORK...MOVING SOUTHEAST AT 25 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
LAT...LON 3630 9366 3587 9353 3577 9408 3608 9455
3630 9385
TIME...MOT...LOC 1600Z 319DEG 24KT 3601 9367 3590 9417Special weather statement, Apr 22, 11:19 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CDT TUE APR 22 2008
ARZ002-221645-
CARROLL AR-
1119 AM CDT TUE APR 22 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN CARROLL
AT 1119 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COIN...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...DENVER...CARROLLTON AND COIN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3650 9330 3616 9330 3633 9343
TIME...MOT...LOC 1619Z 319DEG 24KT 3631 9330Special weather statement, Apr 22, 11:33 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1133 AM CDT TUE APR 22 2008
ARZ010-011-019-020-221715-
CRAWFORD AR-FRANKLIN AR-MADISON AR-WASHINGTON AR-
1133 AM CDT TUE APR 22 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHEASTERN WASHINGTON...NORTHEASTERN CRAWFORD AND SOUTHWESTERN
MADISON
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
AT 1133 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HICKS...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HICKS...BIDVILLE...TUTTLE...FERN...
SAINT PAUL...WESLEY...COMBS...BRASHEARS...PATRICK...DELANEY...
CROSSES...WINSLOW...WEST FORK...ELKINS...BRENTWOOD...WOOLSEY...
WYOLA...ARNETT...DURHAM...SULPHUR CITY...BLACK OAK AND MOUNT GAYLER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3576 9369 3559 9398 3589 9427 3612 9396
TIME...MOT...LOC 1633Z 322DEG 21KT 3592 9403Special weather statement, Apr 22, 12:42 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1242 PM CDT TUE APR 22 2008
OKZ068-221830-
CHEROKEE OK-
1242 PM CDT TUE APR 22 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
CENTRAL CHEROKEE
AT 1242 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF TAHLEQUAH...MOVING EAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH AND ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3597 9481 3573 9481 3580 9512 3596 9514
TIME...MOT...LOC 1742Z 272DEG 18KT 3586 9506Special weather statement, Apr 22, 1:58 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
158 PM CDT TUE APR 22 2008
OKZ061-222000-
ROGERS OK-
158 PM CDT TUE APR 22 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
ROGERS
AT 158 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OOLOGAH...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAREMORE...FOYIL...OOLOGAH...
BUSHYHEAD AND TALALA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3647 9544 3627 9542 3625 9545 3623 9545
3621 9546 3641 9581 3643 9582 3660 9579
TIME...MOT...LOC 1858Z 294DEG 12KT 3645 9572Local storm report, Apr 22, 2:27 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
227 PM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL OOLOGAH 36.45N 95.71W
04/22/2008 E0.75 INCH ROGERS OK LAW ENFORCEMENT
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 10:03 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 27 min |
| Apr 22, 6:51 AM CDT | Special Weather Statement | TSA | Craig | 39 min |
| Apr 22, 7:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 33 min |
| Apr 22, 8:06 AM CDT | Special Weather Statement | TSA | Craig | 39 min |
| Apr 22, 8:45 AM CDT | Special Weather Statement | TSA | Delaware | 30 min |
| Apr 22, 9:14 AM CDT | Special Weather Statement | TSA | Delaware | 46 min |
| Apr 22, 12:42 PM CDT | Special Weather Statement | TSA | Cherokee | 48 min |
| Apr 22, 1:58 PM CDT | Special Weather Statement | TSA | Rogers | 62 min |
| Apr 22, 2:01 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 59 min |
| Apr 22, 3:23 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 67 min |
| Apr 22, 3:48 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 57 min |
| Apr 22, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 56 min |
| Apr 22, 4:17 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 58 min |
| Apr 22, 4:28 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 62 min |
| Apr 22, 4:46 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 47 min |
| Apr 22, 4:48 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 57 min |
| Apr 22, 5:08 PM CDT | Flash Flood Warning | TSA | McIntosh | 4 hr |
| Apr 22, 5:11 PM CDT | Flash Flood Warning | TSA | Adair, Sequoyah | 4 hr |
| Apr 22, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Sequoyah | 62 min |
| Apr 22, 5:21 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 54 min |
| Apr 22, 6:08 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 67 min |
| Apr 22, 6:11 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 64 min |
| Apr 22, 6:17 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 38 min |
| Apr 22, 6:31 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer | 4 hr |
| Apr 22, 8:26 AM CDT | Special Weather Statement | TSA | Carroll | 49 min |
| Apr 22, 9:59 AM CDT | Special Weather Statement | TSA | Benton | 46 min |
| Apr 22, 10:30 AM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Apr 22, 11:00 AM CDT | Special Weather Statement | TSA | Madison, Washington | 30 min |
| Apr 22, 11:19 AM CDT | Special Weather Statement | TSA | Carroll | 26 min |
| Apr 22, 11:33 AM CDT | Special Weather Statement | TSA | Washington | 42 min |
| Apr 22, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 65 min |
| Apr 22, 4:10 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 35 min |
| Apr 22, 4:22 PM CDT | Flash Flood Warning | TSA | Washington | 4 hr |
| Apr 22, 4:43 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 32 min |
| Apr 22, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 64 min |
| Apr 22, 6:05 PM CDT | Flash Flood Warning | TSA | Benton, Carroll | 4 hr |
| Apr 22, 6:42 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 63 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.